Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 22, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 19, 2008, 10:11 AM EST for 7 counties in Virginia; 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 10:11 AM EST (15:11 UTC)
- Expired
- Dec 19, 2008, 9:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 38 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 191511 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EST FRI DEC 19 2008 ...WINDY CONDITIONS EXPECTED TODAY... .STRONG SOUTHWEST WINDS WILL CONTINUE TODAY AS A COLD FRONT MOVES ACROSS THE TENNESSEE RIVER VALLEY. THESE WINDS WILL BE ESPECIALLY STRONG ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE GUSTY WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET THIS EVENING. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ001-002-005- 006-008-192315- /O.NEW.KMRX.WI.Y.0022.081219T1511Z-081220T0200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 1011 AM EST FRI DEC 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. STRONG SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE GUSTY WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
1 follow-up statement
000 WWUS74 KMRX 192007 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EST FRI DEC 19 2008 ...WINDY CONDITIONS LINGERING INTO THIS EVENING... .STRONG SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING AS A COLD FRONT MOVES ACROSS THE TENNESSEE RIVER VALLEY. THESE WINDS WILL BE ESPECIALLY STRONG ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE GUSTY WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET THIS EVENING. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-VAZ001-002-005- 006-008-200200- /O.CON.KMRX.WI.Y.0022.000000T0000Z-081220T0200Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 307 PM EST FRI DEC 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. STRONG SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS UP TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...ESPECIALLY ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET. THESE GUSTY WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 19, 10:00 AM EST, 11 minutes earlier.
Area forecast discussion, Dec 19, 10:00 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EST FRI DEC 19 2008
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM OVER THE MID MS
RIVER VALLEY...WITH ITS TRAILING COLD FRONT EXTENDING SOUTH ACROSS
THE LOWER MS RIVER VALLEY. AREA RADARS REVEAL SCATTERED SHOWERS
OCCURRING AHEAD OF IT OVER MIDDLE TN AND EASTERN KY...WITH THE
COVERAGE AND INTENSITY GRADUALLY DIMINISHING ALONG ITS SOUTHERN
FLANK. AS A RESULT...WILL PLAN TO LOWER POPS ACROSS THE SOUTHERN
HALF OF THE FORECAST AREA WHERE ONLY SCATTERED COVERAGE SHOULD
OCCUR. THIS COLD FRONT IS EXPECTED TO MOVE ACROSS THE FORECAST AREA
LATE THIS AFTERNOON AND EARLY EVENING...WITH SOUTHWEST WINDS
EXPECTED TO INCREASE SOME MORE AS THE FRONT APPROACHES. CURRENT OBS
ARE ALREADY INDICATING GUSTY WINDS IN SOME AREAS...ESPECIALLY ACROSS
THE HIGHER ELEVATIONS WHERE WIND ADVISORY CONDITIONS APPEAR TO BE
EXCEEDED. THUS...WILL PLAN TO ISSUE A WIND ADVISORY FOR THIS
AFTERNOON AND EARLY EVENING ACROSS THE MOUNTAIN ZONES...AND WILL
ALSO INCLUDE SOUTHWEST VA. THESE SOUTHWEST WINDS HAVE ALREADY
BOOSTED TEMPS TO UNSEASONABLY WARM LEVELS THIS MORNING...AND WILL
PLAN TO RAISE MAXES A LITTLE FOR THIS AFTERNOON AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 69 48 62 43 49 / 40 20 70 90 50
KNOXVILLE AIRPORT, TN 68 44 60 40 46 / 50 20 70 90 60
OAK RIDGE, TN 68 43 59 40 45 / 50 20 70 90 50
TRI CITIES AIRPORT, TN 65 40 56 39 44 / 60 20 60 90 60
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
DMGNearby
Wind Advisories in Tennessee, 2008Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.